Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Took Imodium for diarrhoea. Started pain in stomach. Suggest some effective medication?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
I was having a diarrhoea attack four days back. I took Imodium ( 3 capsules one each in morning, noon and night). I used get this episode once in 3-4 months and it stops usually with one capsule. But this time even after three capsules it did not stop and I consulted my doctor who wanted me to take Redotil which also I three doses. The diarrhoea stopped. Next two days I was ok but bowel movement was not normal, felt sort of constipated. Yesterday when I woke up I was having acute pain in my stomach with frequent visit to bathroom but very small amount of stool. Today the pain subsided I could attend office. My food was Idli (steamed rice pan cake)and curd rice and black tea for the last two days. I was feeling fine and as I was feeling hungry I took four biscuits and a cup of coffee today evening. From around 7 pm I have had two visits to the toilet with loose motion (not watery)and very light pain in the stomach. Can I take Imodium if it becomes bad and what should I eat? Thanks in advance. My doctor is out of station and I could not reach him. Please advise.
Posted Fri, 23 Nov 2012 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 34 minutes later

Thank you for the query.

Imodium is a good and quite safe medicine for diarrhea. But it is advisable to find the reason of such diarrheas. This medicines wont give you permanent relief from diarrhea.
If you do suffer from constipations and after some period of constipations, diarrhea appears you should have some diagnostics as such symptoms are very characteristic for colon cancer. Especially if you have blood in stool, weight lost and tiredness.
It is advisable for you to have abdominal ultrasound, full blood work and colonoscopy performed. If all this tests will be negative, stool tests should be performed as such symptoms can be also caused by IBS. To treat such IBS Rifaximine therapy is advisable.
So in conclusion, you can take Imodium right now to stop diarrhea, but do not neglect such symptoms and get scheduled for mentioned tests.
The diet for diarrhea should contain rice, potatoes, beans, probiotics. You should prevent coffee as it stimulates intestines.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor